MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTF73
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: lobectomy.Event description: trocar used in a thoracic surgery (lobectomy) for the scope access (only trocar used.Also using alexis for instruments access).Trocar was placed with rotation, as usual, in a intercostal space.The event occurred in the middle of the surgery after inserting the scope (removed to clean the scope) and start manipulating it.The trocar was used for scope access and during the surgery, after the scope insertion and some manipulation, the team heard a cracking sound and realized the trocar broke in the middle of the canula.No fragments identified.No impact in the patient status.Additional information received from an applied medical representative via email on 20mar2025: there was difficulty during insertion and was not used with a robot.Intervention: the surgeon removed the trocar and placed a new one.Patient status: patient is ok.
 
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.However, a photograph of the event unit was provided, confirming the complainant¿s experience of a fractured cannula shaft.Based on the provided photograph and the description of the event, it is likely that the reported event was caused by manipulation within the cannula.However, in the absence of the event unit, applied medical is unable to determine the exact root cause of the event.Applied medical has performed a historical trend analysis and review of production records and no relevant documentations were identified.
 
Event or Problem Description
Procedure performed: lobectomy event description: trocar used in a thoracic surgery (lobectomy) for the scope access (only trocar used.Also using alexis for instruments access).Trocar was placed with rotation, as usual, in a intercostal space.The event occurred in the middle of the surgery after inserting the scope (removed to clean the scope) and start manipulating it.The trocar was used for scope access and during the surgery, after the scope insertion and some manipulation, the team heard a cracking sound and realized the trocar broke in the middle of the canula.No fragments identified.No impact in the patient status.Additional information received from an applied medical representative via email on 20mar25: there was difficulty during insertion and was not used with a robot.Intervention: the surgeon removed the trocar and placed a new one.Patient status: patient is ok.

Brand Name
KII FIOS FIRST ENTRY
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key21713299
Report Number2027111-2025-00446
Device Sequence Number13249894
Product Code GCJ
UDI-Device Identifier00607915123703
UDI-Public(01)00607915123703
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCTF73
Device Catalogue Number101476489
Device Lot Number1537531
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date08/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADVANCED BIPOLAR ENERGY, GRASPER, ALEXIS.
Patient SexUnknown